How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. P. Jyoti Your Own Question
Dr. P. Jyoti
Dr. P. Jyoti, Consultant MD
Category: Health
Satisfied Customers: 9126
Experience:  17 yrs experience in treating OPD & Emergency patients.
11269312
Type Your Health Question Here...
Dr. P. Jyoti is online now
A new question is answered every 9 seconds

This is a cardiac/thyroid question. I am taking 200mg of Dilitiazem

This answer was rated:

This is a cardiac/thyroid question. I am taking 200mg of Dilitiazem Sustained Release daily for high blood pressure and to control ab-fib. However, it is making me very depressed and I wondered if this medication does have this side effect.

I have tried various Beta blockers such as propranolol which made be sad too and then bisoprolol which gave me wheezing problems. I was on flecanide for some time and a cardioversion worked for five months last year and then failed so I was back on flecanide again which I now take as a pill in your pocket when I get AFs. I take the dilitiazem too. I have a complicated history since i had my thyroid removed due to very aggressive thyca cancer and have to keep my TSH suppressed. REcently it rose to 1.6. and i have been told that since I have this ab-fib problem they suggest I let my TSH rise a little. It has varied anyway. I was also on a dose of Slow Release T3 too. I weigh 80 kilos and was taking 125 mcg of T4 and 22 ug of sr T3. daily. i have been advised not to take the SR T3 anymore because it is thought this may aggravate the cardiac problem. I did have AFs before the slow release T3.

Is the SR T3 a problem here? Is it Slow Release and how do they make it enter your body slowly?

IS there any drug in this line that controls blood pressure and AFs and does not make one very tired and depressed. Do the drugs I take make you put on weight?

Is the ablation process successful at 60?
Hello,

I can appreciate your concern.

You have asked multiple questions in the thread. Ideally you should ask one question in each thread as per JA policy.

Regarding your questions:

Diltiazem can make you depressed. Depression is one of the side effects of Diltiazem.

SR T3 is not the cause of your problem. SR is sustained release or slow release. It becomes slow release because it is broken down slowly in the stomach.

The drugs you are taking do not make you add weight.

You have to discuss with your doctor about the drug to take. Discuss about the depression Diltiazem is causing and whether you can take an alternate drug or a different dose.

And yes, ablation is successful at 60 years also certainly.

Hope that satisfies your query. If so, please choose a positive rating.

If you have any other queries, do ask. Wish you good health and a quick recovery. Bonus is always welcome!

Thank you.
Dr. P. Jyoti
Customer: replied 3 years ago.

Dr Dr Jyoti


 


Thank you for your swift response.


 


Why does the Dilitiazem cause depression? Does it block your neurotransmitters?


 


What is mixed with the T3 to make it Slow Release? I know that there is a T3 which is fast acting and affects you immediately and they pull you off it to take a scan. So how do they slow up the T3 in the Slow Release product?


 


I also have very high iron level in my blood. Would that cause the Ab-fib problem. I have had high readings for some time but this has not been investigated.


 


Serum iron 40.6 High


UIBC < 2.0 VL


Iron Binding Satn >90.0 VH


 


Thank you


 


Sheila

Exactly how the depression is caused is not known.

It is believed to have a direct effect on the nerve cells.

Read up this study on this:
http://www.ncbi.nlm.nih.gov/pmc/articles/PMC1837613/?page=1

I am afraid I dont know exactly what they put that makes it slow release. There are many such slow release tablets, what they put in it is something for pharmacologists.

Iron deficiency should not be involved in this.


Hope that satisfies your query. If so, please choose a positive rating.

If you have any other queries, do ask. Wish you good health and a quick recovery. Bonus is always welcome!

Thank you.
Dr. P. Jyoti

Dr. P. Jyoti and 3 other Health Specialists are ready to help you
Hello,

Thank you for your positive rating to my answer a few days back.

I am very pleased that I was able to help you.

You may shortly receive an email survey to rate my services from JA. Please take the time to answer the survey with positive ratings for me, that is very important for me on this JA site and your good ratings will help me immensely.

If you have any further questions, either on this issue or a different issue, I would be happy to help you. Just put 'For Dr. P. Jyoti only' at the beginning of your question so that I get to work with you again.

It was a great pleasure for me and JA to be able to help you.

Thank you,
Dr. P. Jyoti, MD.